Journal Article

Severe Hepatotoxicity Associated with Rifampin-Pyrazinamide Preventative Therapy Requiring Transplantation in an Individual at Low Risk for Hepatotoxicity

D. Kunimoto, A. Warman, A. Beckon, D. Doering and L. Melenka

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 36, issue 12, pages e158-e161
Published in print June 2003 | ISSN: 1058-4838
Published online June 2003 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/375072
Severe Hepatotoxicity Associated with Rifampin-Pyrazinamide Preventative Therapy Requiring Transplantation in an Individual at Low Risk for Hepatotoxicity

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

We report a case of severe hepatotoxicity associated with rifampin-pyrazinamide preventative therapy that required liver transplantation in a closely monitored, human immunodeficiency virus–uninfected individual who had no risk for hepatotoxicity. Because hepatotoxicity associated with this treatment appears to be idiosyncratic, we recommend closer monitoring of liver enzyme levels than do the Centers for Disease Control and Prevention guidelines, as well as at least temporary interruption of treatment during any elevation of liver enzyme levels greater than the normal value.

Journal Article.  2017 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.